Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Feb 22, 2000, 7:30 PM CST for McCulloch County, San Saba County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 22, 2000, 7:30 PM CST (01:30 UTC)
- Expired
- Feb 22, 2000, 8:15 PM CST
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 136 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 7:35 PM CST | Hail 1 | Voca, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 7:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 230138 SVRSJT TXC307-411-230215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 730 PM CST TUE FEB 22 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCULLOCH COUNTY IN NORTH CENTRAL TEXAS SAN SABA COUNTY IN NORTH CENTRAL TEXAS * UNTIL 815 PM CST * AT 729 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF VOCA...OR ABOUT 14 MILES SOUTHEAST OF BRADY...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RICHLAND SPRINGS AT 805 PM CST SAN SABA AT 815 PM CST THIS IS A DANGEROUS STORM! IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS!
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 6:38 PM CST, 52 minutes earlier.
Area forecast discussion, Feb 22, 6:38 PM CST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 638 PM CST TUE FEB 22 2000 PER LATEST TORNADO WATCH CANCELLATION AND NEW SEVERE THUNDERSTORM WATCH ISSUANCE...WILL UPDATE ZONES ACCORDINGLY. WILL ALSO ADJUST WORDING BASED ON LATEST POSITION AND EXPECTED MOVEMENT OF THE LINE OF SHOWERS AND THUNDERSTORMS. .SJT...CAUTION ON AREA LAKES TONIGHT ENTIRE CWFA. 19
In the hours before
Special weather statement, Feb 22, 5:08 PM CST, 2 hours 22 minutes before
TXZ049-054-064-065-071-098-113-127-230000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 508 PM CST TUE FEB 22 2000 ...TORNADO WATCH FOR THE FOLLOWING COUNTIES HAS BEEN CANCELED... IRION...STERLING...COKE...HASKELL...FISHER...NOLAN...JONES... TAYLOR... THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE COUNTIES...AS DRIER AND MORE STABLE AIR HAS MOVED IN BEHIND THE EXITING LINE OF THUNDERSTORMS. 14
Special weather statement, Feb 22, 6:55 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 655 PM CST TUE FEB 22 2000 TXZ066-072-073-076-077-128-139-140-230110- BROWN-CALLAHAN-COLEMAN-CONCHO-CROCKETT-RUNNELS-SCHLEICHER-TOM GREEN- 655 PM CST TUE FEB 22 2000 THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING COUNTIES... BROWN...CALLAHAN...COLEMAN...CONCHO...CROCKETT...RUNNELS... SCHLEICHER...TOM GREEN THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE COUNTIES... AS DRIER AND MORE STABLE AIR HAS MOVED IN BEHIND THE EXITING LINE OF THUNDERSTORMS. AS A RESULT... THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE. TXZ078-154-155-168>170-230115- KIMBLE-MASON-MCCULLOCH-MENARD-SAN SABA-SUTTON- 655 PM CST TUE FEB 22 2000 A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 12 AM CDT... KIMBLE...MASON...MCCULLOCH...MENARD...SAN SABA...SUTTON. AT 655 PM CDT... A LINE OF STRONG THUNDERSTORMS EXTENDED ALONG BROWNWOOD TO SONORA LINE. THE AIRMASS AHEAD OF THIS LINE REMAINS MOIST AND UNSTABLE. AS THE LINE MOVES SOUTHEAST ACROSS THE WATCH AREA... A FEW OF THE STORMS COULD BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL UP TO GOLFBALL SIZE AND WIND GUSTS TO 60 MPH. TEW
Local storm report, Feb 22, 7:05 PM CST, 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
705 PM CST TUE FEB 22 2000
TIME(CST) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM ROSCOE TX 0.75 HAIL
02/22/00 NOLAN
0430 PM ABILENE TX 0.88 HAIL
02/22/00 TAYLOR
0440 PM ABILENE TX 0.75 HAIL
02/22/00 TAYLOR
:
0510 PM CLYDE TX 1.75 HAIL
02/22/00 CALLAHAN
0520 PM ALBANY TX 0.75 HAIL
02/22/00 SHACKELFORDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:12 PM CST | Severe Thunderstorm Warning | SJT | San Saba | 33 min |
| Feb 22, 8:29 PM CST | Severe Thunderstorm Warning | SJT | Mason | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.